MAUDE Adverse Event Report: WELCH ALLYN, INC. CUFF, WA, REUSABLE, LG ADULT; BLOOD PRESSURE CUFF

WELCH ALLYN, INC. CUFF, WA, REUSABLE, LG ADULT; BLOOD PRESSURE CUFF
Model Number REUSE-12
Health Effect - Clinical Code Anaphylactic Shock (1703)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A nurse with a known severe allergy to latex alleged that when she attempted to take a blood pressure on a patient, she placed the cuff on the patient¿s arm, and when she grabbed the durashock manual gauge (bulb), she immediately started having respiratory symptoms that rapidly progressed to anaphylactic shock.Emergency treatment included: two rounds of epinephrine, one round of solu-medrol, benadryl both intravenous and sublingual, and an albuterol respiratory treatment.The customer received emergency medical treatment in the medical office and refused transport to the hospital.She has recovered from the incident.Anaphylaxis is serious medical emergency and therefore meets the criteria of a reportable event.Investigation of this event is ongoing.Per the device design files, the durashock bulbs, tubing and cuffs are manufactured without latex.The device is being returned to welch allyn for investigation.No further information is available on the evaluation of the device at this time.If any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
Hillrom/welch allyn received a report from the account stating an employee came into contact with a welch allyn pss-44 durashock with reuse-12 blood pressure cuff and had anaphylactic shock, compromised airway and rash after coming into contact with the device.The employee was emergently treated at the account's location (medical clinic) and refused transport to the hospital.The employee has recovered from the incident.The device was located at the account at the time of the event.This report was filed in our complaint handling system as complaint #(b)(4).

Brand Name
CUFF, WA, REUSABLE, LG ADULT
Common Device Name
BLOOD PRESSURE CUFF
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street
skaneateles falls NY 13153 0220
MDR Report Key9775386
Report Number1316463-2020-00001
Device Sequence Number16601287
Product Code DXQ
UDI-Device Identifier00732094066708
UDI-Public732094066708
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K012455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberREUSE-12
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;